MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG40022UX
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During a procedure an attempt was made to use one onyx frontier coronary drug eluting stent when the device detached, cracked or fractured at the balloon during delivery through the vessel.There were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated.The lesion intended to be treated was a moderately tortuous, non-calcified lesion with 100% stenosis located in the proximal/ostium of the right coronary artery (rca).When the stent was being placed at the lesion it was noted that the balloon was slipping and in order to prevent a full detachment, the stent was deployed in the proximal rca but did not cover the intended lesion in the ostium rca.The device was not kinked and restraightened during use.The device passed through a previously-deployed stent.There was no resistance encountered when advancing the device, and excessive force was not used during delivery.No attempt was made to remove the detached portion.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Correction: another device was used to cover the intended lesion at the ostium of the rca.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: no other device was used to cover the intended lesion at the ostium of the right coronary artery (rca).The detached portion was secured within the vessel.Full balloon detachment did not occur, as it was prevented when the stent was placed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25200175
Report Number9612164-2026-02562
Device Sequence Number21055097
Product Code NIQ
UDI-Device Identifier00763000511678
UDI-Public(01)00763000511678(17)290124(10)0013256690(20)01
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG40022UX
Device Catalogue NumberONYXNG40022UX
Device Lot Number0013256690
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Supplement Date Received by Manufacturer05/19/2026
05/19/2026
06/30/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date05/25/2026
06/17/2026
07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight84 KG